MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. PARASTOMAL PATCH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. PARASTOMAL PATCH; SURGICAL MESH
Catalog Number 0118001
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Erosion (1750); Obstruction/Occlusion (2422); Bowel Perforation (2668)
Date of Event 04/04/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, no conclusion be made.As reported this is an elderly patient whose compromised health has made it difficult for his hcp to fully address this complication.Note the date of implant is an estimate as the actual date was not provided.To date this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in (b)(6) 2008.A review of the manufacturing records was performed.No manufacturing issues associated to the reported event were found in the reviewed lot.All process steps were completed per manufacturing and inspection procedures.Product passed all required inspections at both end product and subassembly levels.There was no rework or other manufacturing abnormalities that may have contributed to this complaint.Should additional information be obtained, this report will be updated.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Remains implanted.
 
Event or Problem Description
It was reported that (b)(6) years ago (2009) the patient was implanted with a parastomal hernia patch.As reported in (b)(6) 2018 the patient presented with weight loss and abdominal pain.The patient underwent a ct scan and a colonoscopy, which showed some inflammation at the level of rectus sheath.A few weeks later the patient underwent another ct scan which showed live bowel obstruction.The patient underwent immediate flexible sigmoidoscopy and one could see the mesh within the lumen of the stoma.Intra-abdominal mesh eroded into the colostomy causing large bowel obstruction.Due to other medical reasons, the patient is unsuitable for laboratory and is likely to die secondary to this.Per the patient's surgeon he has a pacemaker and cardiac issues that would increase his mortality risk if he underwent laparotomy.Following the flexible sigmoidoscopy the patient elected to have a liquid diet for a further week and lost a further 5 kg.On (b)(6) 2018 the patient underwent a procedure to remove some of the mesh parastomal.Per the surgeon this was very difficult, but the patient tolerated under no anaesthetic and slight improvement in way through stoma.Mesh eroded through rectus so could not be reached.The patient discharged home.The patient will be seen in the patient department) in 1 month.The patient is also seeing a dietician.

Brand Name
PARASTOMAL PATCH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key7609018
Report Number1213643-2018-01974
Device Sequence Number2281966
Product Code FTL
UDI-Device Identifier00801741031106
UDI-Public(01)00801741031106
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K042026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2013
Device Catalogue Number0118001
Device Lot NumberHUSA1632
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2018
Initial Report FDA Received Date06/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age87 YR